Alert archive / Massachusetts / High Wind Watches in 2020
High Wind Watch 3, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this high wind watch at Apr 11, 2020, 3:29 PM EDT for 13 counties in Massachusetts; 5 counties in Rhode Island; Capitol Planning Region, Northeastern Connecticut Planning Region, Connecticut. It took effect at Apr 13, 2020, 8:00 AM EDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Apr 11, 2020, 3:29 PM EDT (19:29 UTC)
- In effect from
- Apr 13, 2020, 8:00 AM EDT
- Expired
- Apr 12, 2020, 4:07 PM EDT
- In force
- Issued by
- NWS Boston/Norton, MA
Counties Capitol Planning Region, CT, Northeastern Connecticut Planning Region, CT, Barnstable County, MA, Bristol County, MA, Dukes County, MA, Essex County, MA, Franklin County, MA, Hampden County, MA, Hampshire County, MA, Middlesex County, MA, Nantucket County, MA, Norfolk County, MA, Plymouth County, MA, Suffolk County, MA, Worcester County, MA, Bristol County, RI, Kent County, RI, Newport County, RI, Providence County, RI, Washington County, RI
The radar
The Boston radar (KBOX), 26 km from the middle of the area, began a volume at 19:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Chatham, MA (KCHH), launched 12:00Z, 7.5 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1310 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 175 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
031 WWUS71 KBOX 111929 NPWBOX URGENT - WEATHER MESSAGE National Weather Service Boston/Norton MA 329 PM EDT Sat Apr 11 2020 CTZ002>004-MAZ002>024-026-RIZ001>008-120330- /O.NEW.KBOX.HW.A.0003.200413T1200Z-200414T0300Z/ Hartford CT-Tolland CT-Windham CT-Western Franklin MA- Eastern Franklin MA-Northern Worcester MA-Central Middlesex MA- Western Essex MA-Eastern Essex MA-Western Hampshire MA- Western Hampden MA-Eastern Hampshire MA-Eastern Hampden MA- Southern Worcester MA-Western Norfolk MA-Southeast Middlesex MA- Suffolk MA-Eastern Norfolk MA-Northern Bristol MA- Western Plymouth MA-Eastern Plymouth MA-Southern Bristol MA- Southern Plymouth MA-Barnstable MA-Dukes MA-Nantucket MA- Northern Middlesex MA-Northwest Providence RI- Southeast Providence RI-Western Kent RI-Eastern Kent RI- Bristol RI-Washington RI-Newport RI-Block Island RI- Including the cities of Hartford, Windsor Locks, Union, Vernon, Putnam, Willimantic, Charlemont, Greenfield, Orange, Barre, Fitchburg, Framingham, Lowell, Lawrence, Gloucester, Chesterfield, Blandford, Amherst, Northampton, Springfield, Milford, Worcester, Foxborough, Norwood, Cambridge, Boston, Quincy, Taunton, Brockton, Plymouth, Fall River, New Bedford, Mattapoisett, Chatham, Falmouth, Provincetown, Vineyard Haven, Nantucket, Ayer, Foster, Smithfield, Providence, Coventry, West Greenwich, East Greenwich, Warwick, West Warwick, Bristol, Narragansett, Westerly, Newport, and New Shoreham 329 PM EDT Sat Apr 11 2020 ...HIGH WIND WATCH IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING... * WHAT...South winds 25 to 40 mph with gusts up to 65 mph possible. * WHERE...Portions of northern Connecticut, central, eastern, northeastern, southeastern and western Massachusetts and northern and southern Rhode Island. * WHEN...From Monday morning through Monday evening. * IMPACTS...Damaging winds could blow down trees and power lines. Numerous power outages are possible. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates on this situation. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. && $$ For more information from the National Weather Service visit https://weather.gov/box
3 follow-up statements
272 WWUS71 KBOX 120805 NPWBOX URGENT - WEATHER MESSAGE National Weather Service Boston/Norton MA 405 AM EDT Sun Apr 12 2020 CTZ002>004-MAZ002>024-026-RIZ001>008-121615- /O.CON.KBOX.HW.A.0003.200413T1200Z-200414T0300Z/ Hartford CT-Tolland CT-Windham CT-Western Franklin MA- Eastern Franklin MA-Northern Worcester MA-Central Middlesex MA- Western Essex MA-Eastern Essex MA-Western Hampshire MA- Western Hampden MA-Eastern Hampshire MA-Eastern Hampden MA- Southern Worcester MA-Western Norfolk MA-Southeast Middlesex MA- Suffolk MA-Eastern Norfolk MA-Northern Bristol MA- Western Plymouth MA-Eastern Plymouth MA-Southern Bristol MA- Southern Plymouth MA-Barnstable MA-Dukes MA-Nantucket MA- Northern Middlesex MA-Northwest Providence RI- Southeast Providence RI-Western Kent RI-Eastern Kent RI- Bristol RI-Washington RI-Newport RI-Block Island RI- Including the cities of Hartford, Windsor Locks, Union, Vernon, Putnam, Willimantic, Charlemont, Greenfield, Orange, Barre, Fitchburg, Framingham, Lowell, Lawrence, Gloucester, Chesterfield, Blandford, Amherst, Northampton, Springfield, Milford, Worcester, Foxborough, Norwood, Cambridge, Boston, Quincy, Taunton, Brockton, Plymouth, Fall River, New Bedford, Mattapoisett, Chatham, Falmouth, Provincetown, Vineyard Haven, Nantucket, Ayer, Foster, Smithfield, Providence, Coventry, West Greenwich, East Greenwich, Warwick, West Warwick, Bristol, Narragansett, Westerly, Newport, and New Shoreham 405 AM EDT Sun Apr 12 2020 ...HIGH WIND WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING... * WHAT...South winds 25 to 40 mph with gusts up to 65 mph possible. * WHERE...Portions of northern Connecticut, central, eastern, northeastern, southeastern and western Massachusetts and northern and southern Rhode Island. * WHEN...From Monday morning through Monday evening. * IMPACTS...Damaging winds could blow down trees and power lines. Numerous power outages are possible. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates on this situation. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. && $$ For more information from the National Weather Service visit https://weather.gov/box
092 WWUS71 KBOX 121532 NPWBOX URGENT - WEATHER MESSAGE National Weather Service Boston/Norton MA 1132 AM EDT Sun Apr 12 2020 CTZ002>004-MAZ002>024-026-RIZ001>008-122345- /O.CON.KBOX.HW.A.0003.200413T1200Z-200414T0300Z/ Hartford CT-Tolland CT-Windham CT-Western Franklin MA- Eastern Franklin MA-Northern Worcester MA-Central Middlesex MA- Western Essex MA-Eastern Essex MA-Western Hampshire MA- Western Hampden MA-Eastern Hampshire MA-Eastern Hampden MA- Southern Worcester MA-Western Norfolk MA-Southeast Middlesex MA- Suffolk MA-Eastern Norfolk MA-Northern Bristol MA- Western Plymouth MA-Eastern Plymouth MA-Southern Bristol MA- Southern Plymouth MA-Barnstable MA-Dukes MA-Nantucket MA- Northern Middlesex MA-Northwest Providence RI- Southeast Providence RI-Western Kent RI-Eastern Kent RI- Bristol RI-Washington RI-Newport RI-Block Island RI- Including the cities of Hartford, Windsor Locks, Union, Vernon, Putnam, Willimantic, Charlemont, Greenfield, Orange, Barre, Fitchburg, Framingham, Lowell, Lawrence, Gloucester, Chesterfield, Blandford, Amherst, Northampton, Springfield, Milford, Worcester, Foxborough, Norwood, Cambridge, Boston, Quincy, Taunton, Brockton, Plymouth, Fall River, New Bedford, Mattapoisett, Chatham, Falmouth, Provincetown, Vineyard Haven, Nantucket, Ayer, Foster, Smithfield, Providence, Coventry, West Greenwich, East Greenwich, Warwick, West Warwick, Bristol, Narragansett, Westerly, Newport, and New Shoreham 1132 AM EDT Sun Apr 12 2020 ...HIGH WIND WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING... * WHAT...South winds 20 to 30 mph with gusts up to 65 mph possible. * WHERE...Portions of northern Connecticut, central, eastern, northeastern, southeastern and western Massachusetts and northern and southern Rhode Island. * WHEN...From Monday morning through Monday evening. * IMPACTS...Damaging winds could blow down trees and power lines. Widespread power outages are possible. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates on this situation. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. && $$ For more information from the National Weather Service visit https://weather.gov/box
682 WWUS71 KBOX 122007 NPWBOX URGENT - WEATHER MESSAGE National Weather Service Boston/Norton MA 407 PM EDT Sun Apr 12 2020 CTZ002>004-MAZ004-008>012-026-130415- /O.UPG.KBOX.HW.A.0003.200413T1200Z-200414T0300Z/ /O.NEW.KBOX.HW.W.0004.200413T1600Z-200413T2300Z/ Hartford CT-Tolland CT-Windham CT-Northern Worcester MA- Western Hampshire MA-Western Hampden MA-Eastern Hampshire MA- Eastern Hampden MA-Southern Worcester MA-Northern Middlesex MA- Including the cities of Hartford, Windsor Locks, Union, Vernon, Putnam, Willimantic, Barre, Fitchburg, Chesterfield, Blandford, Amherst, Northampton, Springfield, Milford, Worcester, and Ayer 407 PM EDT Sun Apr 12 2020 ...HIGH WIND WARNING IN EFFECT FROM NOON TO 7 PM EDT MONDAY... * WHAT...South winds 20 to 25 mph with gusts up to 65 mph expected. * WHERE...In Connecticut, Hartford CT, Tolland CT and Windham CT Counties. In Massachusetts, Northern Worcester MA, Western Hampshire MA, Western Hampden MA, Eastern Hampshire MA, Eastern Hampden MA, Southern Worcester MA and Northern Middlesex MA Counties. * WHEN...From noon to 7 PM EDT Monday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ RIZ003>008-130415- /O.UPG.KBOX.HW.A.0003.200413T1200Z-200414T0300Z/ /O.NEW.KBOX.HW.W.0004.200413T1700Z-200414T0200Z/ Western Kent RI-Eastern Kent RI-Bristol RI-Washington RI- Newport RI-Block Island RI- Including the cities of Coventry, West Greenwich, East Greenwich, Warwick, West Warwick, Bristol, Narragansett, Westerly, Newport, and New Shoreham 407 PM EDT Sun Apr 12 2020 ...HIGH WIND WARNING IN EFFECT FROM 1 PM TO 10 PM EDT MONDAY... * WHAT...South winds 25 to 35 mph with gusts up to 70 mph expected. * WHERE...Western Kent RI, Eastern Kent RI, Bristol RI, Washington RI, Newport RI and Block Island RI Counties. * WHEN...From 1 PM to 10 PM EDT Monday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ RIZ001-002-130415- /O.UPG.KBOX.HW.A.0003.200413T1200Z-200414T0300Z/ /O.NEW.KBOX.HW.W.0004.200413T1700Z-200413T2300Z/ Northwest Providence RI-Southeast Providence RI- Including the cities of Foster, Smithfield, and Providence 407 PM EDT Sun Apr 12 2020 ...HIGH WIND WARNING IN EFFECT FROM 1 PM TO 7 PM EDT MONDAY... * WHAT...South winds 20 to 25 mph with gusts up to 65 mph expected. * WHERE...Northwest Providence RI and Southeast Providence RI Counties. * WHEN...From 1 PM to 7 PM EDT Monday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ MAZ013-016>021-130415- /O.UPG.KBOX.HW.A.0003.200413T1200Z-200414T0300Z/ /O.NEW.KBOX.HW.W.0004.200413T1900Z-200414T0200Z/ Western Norfolk MA-Eastern Norfolk MA-Northern Bristol MA- Western Plymouth MA-Eastern Plymouth MA-Southern Bristol MA- Southern Plymouth MA- Including the cities of Foxborough, Norwood, Quincy, Taunton, Brockton, Plymouth, Fall River, New Bedford, and Mattapoisett 407 PM EDT Sun Apr 12 2020 ...HIGH WIND WARNING IN EFFECT FROM 3 PM TO 10 PM EDT MONDAY... * WHAT...South winds 25 to 35 mph with gusts up to 70 mph expected. * WHERE...Western Norfolk MA, Eastern Norfolk MA, Northern Bristol MA, Western Plymouth MA, Eastern Plymouth MA, Southern Bristol MA and Southern Plymouth MA Counties. * WHEN...From 3 PM to 10 PM EDT Monday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ MAZ005>007-014-015-130415- /O.UPG.KBOX.HW.A.0003.200413T1200Z-200414T0300Z/ /O.NEW.KBOX.HW.W.0004.200413T1900Z-200413T2300Z/ Central Middlesex MA-Western Essex MA-Eastern Essex MA- Southeast Middlesex MA-Suffolk MA- Including the cities of Framingham, Lowell, Lawrence, Gloucester, Cambridge, and Boston 407 PM EDT Sun Apr 12 2020 ...HIGH WIND WARNING IN EFFECT FROM 3 PM TO 7 PM EDT MONDAY... * WHAT...South winds 20 to 30 mph with gusts up to 60 mph expected. * WHERE...Central Middlesex MA, Western Essex MA, Eastern Essex MA, Southeast Middlesex MA and Suffolk MA Counties. * WHEN...From 3 PM to 7 PM EDT Monday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ MAZ022>024-130415- /O.UPG.KBOX.HW.A.0003.200413T1200Z-200414T0300Z/ /O.NEW.KBOX.HW.W.0004.200413T2000Z-200414T0200Z/ Barnstable MA-Dukes MA-Nantucket MA- Including the cities of Chatham, Falmouth, Provincetown, Vineyard Haven, and Nantucket 407 PM EDT Sun Apr 12 2020 ...HIGH WIND WARNING IN EFFECT FROM 4 PM TO 10 PM EDT MONDAY... * WHAT...South winds 30 to 40 mph with gusts up to 70 mph expected. * WHERE...Barnstable MA, Dukes MA and Nantucket MA Counties. * WHEN...From 4 PM to 10 PM EDT Monday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ MAZ002-003-130415- /O.UPG.KBOX.HW.A.0003.200413T1200Z-200414T0300Z/ /O.NEW.KBOX.WI.Y.0015.200413T1600Z-200414T0000Z/ Western Franklin MA-Eastern Franklin MA- Including the cities of Charlemont, Greenfield, and Orange 407 PM EDT Sun Apr 12 2020 ...WIND ADVISORY IN EFFECT FROM NOON TO 8 PM EDT MONDAY... * WHAT...South winds 15 to 20 mph with gusts up to 55 mph expected. * WHERE...Western Franklin MA and Eastern Franklin MA Counties. * WHEN...From noon to 8 PM EDT Monday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/box
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this high wind watch went out at Apr 11, 1:48 PM EDT, 1 hour 41 minutes earlier.
Area forecast discussion, Apr 11, 1:48 PM EDT, 1 hour 41 minutes before
Area Forecast Discussion
National Weather Service Boston/Norton MA
148 PM EDT Sat Apr 11 2020
.SYNOPSIS...
Powerful low pressure over the Canadian Maritimes moves farther
northeast away from the region today, loosening its grip on southern
New England. As a result dry weather returns today along with more
sunshine, milder temperatures and not as windy as Friday. Ridge of
high pressure south of New England provides dry chilly conditions
tonight. The high moves offshore Sunday with dry seasonable weather
continuing. Powerful low pressure then tracks thru the Great Lakes
Monday with heavy showers and strong winds to impact southern New
England. Dry and seasonable weather returns Tuesday but likely
turning cooler mid to late next week.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
140pm update...
Forecast remains on track so made no major changes.
Previous discussion...
1015am update...
Winds have picked up and begun to become gusty with an
approaching 500mb shortwave. Visible satellite shows gravity
wave clouds downstream of the Green Mountains and the Berkshires
in response to an upper level shortwave sliding through the
area. This will bring a few hours of cumulus at around 5-6k ft,
as well as an increase in wind speed, especially in higher
terrain and coastal locations as the atmosphere mixes to 800 mb.
No precipitation expected because the low level is dry. With
850mb temps rising to around -5C this afternoon, expect
temperatures to overperform than most guidance suggests. The
previous shift has done a great job in reflecting that in the
forecast with afternoon highs in the 50s, which is right about
average for mid April. It will feel cooler than what the
temperature suggests, however, with the breezy conditions. So
overall, no main changes to the forecast except to bump up the
winds late morning into the afternoon.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM SUNDAY/...
Tonight ...
Short wave ridging across the area provides dry weather. Surface
ridge over the region results in diminishing winds and mostly clear
conditions. This combined with a dry airmass will yield chilly temps
overnight. Given good radiational cooling conditions followed the
cooler MOS guidance to derive min temps. Lows mainly in the mid to
upper 20s, except 30-35 in the urban areas and along the coast.
Sunday ...
Ridging holds on to provide dry weather however WAA pattern yields
sunshine thru increasing mid and high clouds thru the day. Overall a
nice day with near normal temps as highs climb to 55-60 except
cooler south coast as SSW winds develop and increase to 20 kt in
gusts during the afternoon.
&&
.LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/...
Highlights...
* Mild temperatures Monday and Tuesday, turning colder by mid week
* Rain, thunderstorms, and gusty winds on Monday
* Dry on Tuesday, then several disturbances move through mid-late
week
Details...
Sunday night and Monday...
By the early hours of Monday morning the next strong storm system
will impact southern New England bringing widespread heavy rain,
strong winds, and thunderstorms to the region. In the big picture we
have the phasing of two distinct disturbances. The first is a cutoff
low which sits and spins over the desert southwest over the weekend,
before finally being pulled into the steering flow on Sunday and
eventually merging with a digging northern Plains trough. This all
then moves through the southeast bringing severe weather to that
region on Sunday before lifting through the eastern Great Lakes and
New England on Monday. This will be a very strong and expansive
system; global guidance places the MSLP at the center of the sfc low
down to sub 980 mb, potentially sub 970 mb, with a very large wind
field. Jet dynamics are thus quite strong and winds not far off the
surface will be howling with this system. By 18Z Monday guidance
shows a southerly 850 mb LLJ of 90-100kts! GEFS ensemble guidance
shows v (southerly) component of the jet at 5-6 standard deviations
above normal; should be plenty of convergent lift on the nose of
this jet. Upper jet dynamics are favorable for ascent as well, as
southern New England is placed beneath the front exit region of a
strong 300 mb jet. This in combination with warm
advection/isentropic lift in the warm sector followed by the cold
frontal passage will bring widespread rain and certainly some heavy
downpours given the amount of moisture available. PWATS approach
1.5" (2-3 SD above normal) and dewpoints reach the upper 50s ahead
of the cold front.
Strong, potentially damaging winds will likely an issue on Monday
given the strong LLJ; not expecting the full force of the jet at the
surface of course, but certainly would expect to see winds gusting
45-55kts. Any thunderstorms that do form will have the potential for
stronger/damaging winds.
Speaking of which, the potential is there for convection with this
system. While sfc based instability is lacking in most guidance,
elevated convection looks more likely, with MUCAPE values of 500-
1000 J/kg and strong shear (50-60 kts of 0-6 km bulk shear). The
chance for thunderstorms, some of which could be strong to severe,
increases late Monday morning in western MA/CT and spreads east
through the afternoon and evening ahead of the cold front. The mid
level dry slot moves over head late Monday followed by the cold
front which moves through late Monday night into early Tuesday
morning. With it comes much drier air and the end of the rain;
dewpoints drop from near 60F Monday afternoon to the mid 20s
Tuesday.
Tuesday through Friday...
The storm system exits into Quebec by daybreak on Tuesday leaving
much of the central/eastern U.S. under a sprawling upper trough. Dry
air behind the cold front and CAA aloft will lead to a dry but gusty
day on Tuesday. Mid-late week several shortwaves move through
bringing periodic rain chances...however confidence in exact timing
and placement of these are low. The next decent shot of rain comes
Wednesday, but its not a certainty...yet to be seen if high pressure
will be strong enough to keep the passing low pressure far enough
south so that we can remain dry. Better chance of rain right now is
for the south coast in closer proximity to the system. I have
more confidence in the temperature pattern than timing of rain
chances in this period. Under the trough temperatures will
become quite a bit cooler starting on Wednesday with highs in
the 40s, with no big warm up through Friday. This aligns with
thinking from the CPC that this period stands a good chance of
featuring below average temperatures.
&&
.AVIATION /18Z SATURDAY THROUGH THURSDAY/...
Forecaster Confidence Levels...
Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.
18z update ... high confidence.
Rest of today ...
VFR and dry weather. Cigs BKN050-070 have developed and should
dissipate by 00z, except on the immediate coast where it may
linger through the evening hours. Breezy at times with WNW
winds 15-20kt gusting to 25-30kt at times.
Tonight ...
VFR, dry weather with diminishing west winds.
Sunday ...
VFR, dry weather with Cigs BKN060-080 developing by late
morning. SSW winds developing, then increasing 10-15 kt with
gusts up to 20 kt in the afternoon.
KBOS Terminal...high confidence in the TAF.
KBDL Terminal...high confidence in the TAF.
Outlook /Sunday Night through Wednesday/...
Sunday: VFR. Breezy.
Sunday Night: Mainly VFR, with local MVFR possible. Breezy.
Chance SHRA.
Monday: Mainly VFR, with local IFR possible. Strong winds with
gusts up to 50 kt. SHRA, TSRA likely.
Monday Night: VFR. Strong winds with gusts up to 45 kt. Slight
chance SHRA, isolated TSRA.
Tuesday: VFR. Breezy.
Tuesday Night through Wednesday: VFR. Breezy. Chance SHRA.
&&
.MARINE...
18z update...
***Small Craft Advisories for all waters continue through this
evening***
Rest of today ... Maritime low pressure will continue to
generate WNW winds 15-20 kt with gusts up to 25 kt. Thus SCA
continues thru the day. However dry weather and good vsby
prevail.
Tonight ... High pressure over the Mid Atlc states provides
diminishing west winds. Dry weather and good vsby continue.
Sunday ... Mid Atlc high moves farther offshore inducing SSW winds
10-15 kt with gusts up to 20 kt across the waters. Dry weather and
good vsby continue.
Outlook /Sunday Night through Wednesday/...
Sunday: Winds less than 25 kt. Seas locally approaching 5 ft.
Sunday Night: Low risk for Small Craft Advisory winds with
gusts up to 25 kt. Local rough seas. Chance of rain showers.
Monday: Low risk for storm force winds with gusts up to 50 kt.
Rough seas up to 17 ft. Rain showers, thunderstorms likely.
Monday Night: Low risk for gale force winds with gusts up to
45 kt. Rough seas up to 17 ft. Chance of rain showers, slight
chance of thunderstorms.
Tuesday: Winds less than 25 kt. Rough seas up to 11 ft.
Tuesday Night: Winds less than 25 kt. Areas of rough seas.
Chance of rain showers.
Wednesday: Winds less than 25 kt. Areas of seas approaching
5 ft. Chance of rain showers.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...None.
MA...None.
RI...None.
MARINE...Small Craft Advisory until 8 PM EDT this evening for
ANZ232>235-237-250-251-254.
Small Craft Advisory until 6 PM EDT this evening for ANZ230-
231-236.
Small Craft Advisory until 2 AM EDT Sunday for ANZ255-256.
&&
SYNOPSIS...Nocera/BW
NEAR TERM...Nocera/BW/Chai
SHORT TERM...Nocera
LONG TERM...BW
AVIATION...Nocera/BW/Chai
MARINE...Nocera/BW/ChaiHazardous weather outlook, Apr 11, 4:21 AM EDT, 11 hours 8 minutes before
Hazardous Weather Outlook National Weather Service Boston/Norton MA 421 AM EDT Sat Apr 11 2020 MAZ007-015-016-019-022>024-120830- Eastern Essex MA-Suffolk MA-Eastern Norfolk MA-Eastern Plymouth MA- Barnstable MA-Dukes MA-Nantucket MA- 421 AM EDT Sat Apr 11 2020 This Hazardous Weather Outlook is for eastern Massachusetts, northeastern Massachusetts and southeastern Massachusetts. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CTZ002>004-MAZ002>006-008>014-017-018-020-021-026-RIZ001>008-120830- Hartford CT-Tolland CT-Windham CT-Western Franklin MA- Eastern Franklin MA-Northern Worcester MA-Central Middlesex MA- Western Essex MA-Western Hampshire MA-Western Hampden MA- Eastern Hampshire MA-Eastern Hampden MA-Southern Worcester MA- Western Norfolk MA-Southeast Middlesex MA-Northern Bristol MA- Western Plymouth MA-Southern Bristol MA-Southern Plymouth MA- Northern Middlesex MA-Northwest Providence RI- Southeast Providence RI-Western Kent RI-Eastern Kent RI-Bristol RI- Washington RI-Newport RI-Block Island RI- 421 AM EDT Sat Apr 11 2020 This Hazardous Weather Outlook is for northern Connecticut, central Massachusetts, eastern Massachusetts, northeastern Massachusetts, southeastern Massachusetts, western Massachusetts, and Rhode Island. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ230>237-250-251-254>256-120830- Boston Harbor-Cape Cod Bay-Nantucket Sound-Vineyard Sound- Buzzards Bay-Rhode Island Sound-Narragansett Bay-Block Island Sound- Coastal waters east of Ipswich Bay and the Stellwagen Bank National Marine Sanctuary-Massachusetts Bay and Ipswich Bay- Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm- Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket- Coastal Waters from Montauk NY to Marthas Vineyard extending out to 20 nm South of Block Island- 421 AM EDT Sat Apr 11 2020 This Hazardous Weather Outlook is for Massachusetts and Rhode Island coastal waters. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. For more information on upcoming hazardous weather, please see the Area Forecast Discussion on our webpage for the latest forecast thinking. There is also our Enhanced Hazardous Weather Outlook at www.weather.gov/box/ehwo For the latest updates...please visit our webpage at www.weather.gov/boston You can follow us on Facebook at www.facebook.com/us.nationalweatherservice.boston.gov You can follow us on Twitter at @NWSBoston
The office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 11, 3:45 PM EDT | Storm Watch | BOX | 24 hr |
Nearby
High Wind Watches in Massachusetts, 2020High Wind Watches in Rhode Island, 2020High Wind Watches in Connecticut, 2020Every high wind watch in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.